Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Got body rash after using epilator to remove hairs

Hi doctor, I am an exceptionally hairy man. All these years I always tried ignoring comments of people. But back of mind, those comments always hurt. My skin complexion is very fair and I have dark ,coarse hair all over my body. These hairs are specially dense and long over my legs, buttocks, chest and hands. Tired of comments and being made fun, I stopped wearing half sleeves, t-shirts, shorts, etc. I stopped getting into pool and skip my gym almost everyday now. It is not only friends, personal or professional, my ex- gal used to get disappointed because of excess hair. Tired of this situation, I wanted to do something about my body hair. So, few weeks back I used my mom's epilator to remove hair on hands and shoulders. I had trimmed the hair short for effective epilation. After epilation, I applied ice and then some cold cream. The skin was very red, yet smooth. Next day,I noticed red bumps all over. I kept applying cold cream for next 2 days. The red bumps on hands subsided but i started getting painful red bumps and pimples on bunches! Panicked, I asked my doctor and she prescribed Clindac A lotion (overnight application) and dermocalm lotion (day application). The pimples have subsided but i still have red bumps...some are still painful(not very painful though). It has been more than 2 weeks now, shoulders still look very ugly and hands look like chicken skin. Ex foliating (with loofah in bath) has helped in making the chicken skin look subside to a great extent but skin feels a little dry. Should I apply cold cream on hands? I am sceptical as I believe it was cold cream that aggravated the problem on shoulders. I now want the hair to grow back now so that I dont have to keep worrying about bumps on hands. I know those would subside eventually. Also, Do I have any option to live a normal life with lesser hair?? Shaving definitely is not an option as it will definitely make hair more hard and give a itching feeling. Trimming..I do that on chest and legs; it works fine. I did trim my buttocks and hands once, but I dont like the look it gives to hands and feel on buttocks isnt nice either. Waxing definitely not an option i guess. I can bear the pain that epilation gives, but if I experience same problems again then it isnt option either. I will not be able to afford laser either........what do I do??? I am sorry for this lengthy letter, but i wanted to describe in detail. Please advise. Please know that I have trust and faith in my doctor's prescription. Slow, yet the treatments are effective. I just want a second opinion on my condition. Thanks and Regards, Sid
Asked On : Sat, 6 Mar 2010
Answers:  2 Views:  1492
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
  Anonymous's Response

Consult a dermatologist, there are many advanced laser treatment options available for that purpose and you can get adequate help. Dont worrry. Laser treatment would be the key in your case.

Answered: Tue, 9 Mar 2010
  User's Response

Thanks for the reply. I know that laser is only option for me....guess I have to save some money separately for that...

However, it is difficult to find online about how much it would cost me...I've read a lot on it and have gone through answers like...depends on how large is the area, what is the density,etc.....but its hardly specific...

Anyway thanks again.. :)

Answered: Wed, 10 Mar 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor